Über die j-ten Überdeckungsdichten konvexer Körper. (On the j-th covering densities of convex bodies). (German) Zbl 0624.52006

The present paper deals with the following finite covering problem: For a given convex body K in Euclidean d-space \(E^ d\) and integers j, k with \(0\leq j\leq d\), \(1\leq k\) determine the maximum \(V_{j,k}(K)\) of the intrinsic volume \(V_ j\) of convex bodies C whose j-skeleton can be covered by k translates of K. (Recall that \(V_ d\) is the usual volume, \(2V_{d-1}\) is the surface area etc.)
Denoting for dim \(K\geq j\) the j-th k-covering density \(kV_ j(K)V^{- 1}_{j,k}(K)\) of K with \(\vartheta_{j,k}(K)\), we particularly prove the inequality \[ 1\leq \vartheta_{j,k}(K)< e(j+\sqrt{\pi /2}\sqrt{d- j})< e(d+1) \] and give some bounds for a related problem.


52A40 Inequalities and extremum problems involving convexity in convex geometry
52C17 Packing and covering in \(n\) dimensions (aspects of discrete geometry)
Full Text: DOI EuDML


[1] Bambah, R. P., Rogers, C. A.: Covering the plane with convex sets. J. London Math. Soc.27, 304-314 (1952). · Zbl 0046.38004
[2] Bambah, R. P., Rogers, C. A., Zassenhaus, H.: On coverings with convex domains. Acta Arithmetica9, 191-207 (1964). · Zbl 0127.27602
[3] Bambah, R. P., Woods, A. C.: On plane coverings with convex domains. Mathematika18, 91-97 (1971). · Zbl 0228.52005
[4] Betke, U., Gritzmann, P., Wills, J. M.: Slices of L. Fejes Tóth’s sausage conjecture. Mathematika29, 194-201 (1982). · Zbl 0503.52004
[5] Bronstein, E. M., Ivanov, L. D.: The approximation of convex sets by polyhdra. Siber. Math. J.16, 852-853 (1975). · Zbl 0329.52013
[6] Dudley, R. M.: Metric entropy of some classes of sets with differentiable boundaries. J. Approximation Th.10, 227-236 (1974). Corr.26, 192-193 (1979). · Zbl 0275.41011
[7] Fejes Tóth, G., Gritzmann, P., Wills, J. M.: Sausage-skin problems for finite coverings. Mathematika31, 118-137 (1984). · Zbl 0533.52010
[8] Fejes Tóth, L.: Some packing and covering theorems. Acta Sci. Mah. Szeged.12/A, 62-67 (1950). · Zbl 0037.22102
[9] Fejes Tóth, L.: Lagerungen in der Ebene, auf der Kugel und im Raum. Berlin-Heidelberg-New York: Springer. 1953, 1972. · Zbl 0052.18401
[10] Fejes Tóth L.: Research problem 13. Periodica Math. Hung.6, 197-199 (1975).
[11] Gritzmann, P.: Ein Approximationssatz für konvexe Körper. Geom. Ded.19, 277-286 (1985). · Zbl 0574.52005
[12] Gritzmann, P., Wills, J. M.: On two finite covering problems of Bambah, Rogers, Woods and Zassenhaus. Mh. Math.99, 279-296 (1985). · Zbl 0564.52008
[13] Gritzmann, P., Wills, J. M.: Finite packing and covering. Studia Sci. Math. Hung.21, 151-164 (1986). · Zbl 0563.52018
[14] Grünbaum, B.: Convex Polytopes. London: Interscience Publ. 1967. · Zbl 0163.16603
[15] Hadwiger, H.: Vorlesungen über Inhalt, Obefläche und Isoperimetrie. Berlin-Heidelberg-New York: Springer. 1957. · Zbl 0078.35703
[16] McMullen, P.: Non-linear angle-sum relations for polyhedral cones and polytopes. Math. Proc. Camb. Phil. Soc.78, 247-261 (1975). · Zbl 0313.52005
[17] McMullen, P.: Convex bodies which tile space by translation. Mathematika27, 113-121 (1980). Acknowledgement of priority28, 191 (1981). · Zbl 0432.52016
[18] Schneider, R.: Curvature measures of convex bodies. Ann. Math. Pura Appl.116, 101-134 (1978). · Zbl 0389.52006
[19] Schneider, R.: Boundary structure and curvature of convex bodies. In: Contributions to Geometry. Eds. J. Tölke and J. M. Wills. Basel: Birkhäuser. 13-59, 1979.
[20] Venkow, B. A.: On a class of euclidean polytopes. Vestnik Leningrad Univ. (Ser. Mat. Fiz. Him.)9, 11-31 (1954). (Russisch).
[21] Wills, J. M.: Research problem 33. Periodica Math. Hung.14, 189-191 (1983). · Zbl 0518.52014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.